MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE E8 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE E8 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number E8IVL050080
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation.The investigation concluded that the reported failures of the detached balloon or loss of balloon pressure could not be confirmed as the incorrect device was returned to the manufacturer rather than the subject device.As a result of the investigation findings, the root cause of the balloon detachment and loss of pressure could not be definitively determined based on the available information and results.Additionally, the difficulty in moving the catheter over the guidewire could not be determined, as the manufacturing and test documentation showed no issues, and the device met all acceptance criteria before shipping.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave e8 peripheral intravascular lithotripsy (ivl) catheter was being used to treat the left iliac artery.It was reported that during the procedure a 6mm catheter, the ivl catheter device became stuck on a spiderwire embolic protection device.Attempts to inflate the ivl balloon failed, and blood was observed in the balloon aspiration port.Efforts to remove the catheter and spiderwire were unsuccessful, leading to the device becoming lodged at the entrance of the destination sheath.Upon removal of the ivl catheter, a portion of the balloon was observed to be missing and remained in the patient.Multiple attempts to retrieve the missing balloon and spiderwire were made, but the spider basket eventually broke off.Additional information received reported that ivl pulses had not been delivered, and the balloon had ruptured or loss pressure prior to attempts to remove.The patient was converted to surgical cut down to the common femoral artery (cfa) , successfully removing the device, and the patient was discharged after following surgery with no additional patient sequelae reported.
 
Additional Manufacturer Narrative
This follow-up report is to remove "foreign body in the patient" in annex e because the device was successfully retrieved and not left inside the body.Therefore, annex e codes have been updated accordingly.There was no patient sequelae reported.

Brand Name
SHOCKWAVE E8 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE E8 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21766997
Report Number3015053838-2025-00057
Device Sequence Number8463586
Product Code PPN
UDI-Device Identifier00195451000577
UDI-Public(01)00195451000577(17)260531(10)02A240502A
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberE8IVL050080
Device Catalogue NumberE8IVL050080
Device Lot Number02A240502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F DESTINATION SHEATH - UNKNOWN MFG; SPIDERWIRE EMBOLIC PROTECTION DEVICE - UNKNOWN MFG
Outcome Attributed to Adverse Event Other;
Patient SexMale